Generalised Stack Permutations

Michael David Atkinson

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)

Abstract

Stacks which allow elements to be pushed into any of the top r positions and popped from any of the top s positions are studied. An asymptotic formula for the number u(n) of permutations of length n sortable by such a stack is found in the cases r = 1 or s = 1. This formula is found from the generating function of u(n). The sortable permutations are characterized if r = 1 or s = 1 or r = s = 2 by a forbidden subsequence condition.

Original languageEnglish
Pages (from-to)239-246
Number of pages8
JournalCombinatorics, Probability and Computing
Volume7
Issue number3
DOIs
Publication statusPublished - Sept 1998

Fingerprint

Dive into the research topics of 'Generalised Stack Permutations'. Together they form a unique fingerprint.

Cite this